Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

October 5, 2021Pike County, Mississippi

NWS New Orleans, LA issued this special weather statement at Oct 5, 2021, 5:01 PM CDT for Pike County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2021, 5:01 PM CDT (22:01 UTC)
Expired
Oct 5, 2021, 5:45 PM CDT
In force
44 min
Issued by
NWS New Orleans, LA
Hail
0.75 in
Wind
40

County Pike County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1228 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWUS84 KLIX 052201
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
501 PM CDT Tue Oct 5 2021
 
MSZ069-070-052245-
Pike MS-Amite MS-
501 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of northwestern Pike
and eastern Amite Counties through 545 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smithdale, or 11 miles west of Mccomb, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Mccomb, Magnolia, Summit, Smithdale and Mccomb Airport. 

This includes Interstate 55 in Mississippi between mile markers 12
and 20.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3121 9039 3106 9066 3132 9078 3135 9071
      3135 9054
TIME...MOT...LOC 2201Z 327DEG 12KT 3131 9065 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Oct 5, 3:29 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Oct 5, 3:29 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
329 PM CDT Tue Oct 5 2021

.SHORT TERM...
Tonight through Thursday...
An upper level low pressure system is slowly expected to move
northward out of our area tonight through Thursday. Based on the
model consensus, an isolated shower or two will be possible along
the eastern portions of the Mississippi Coast over the next day or
two. Gusty winds (30-40mph) and frequent lightning will be the
main threats associated with these storms. Southerly surface winds
will help advect warm and moist air into the eastern MS Coast,
which will enhance lifting in the environment. There is also some
weak upper level divergence near Jackson County, MS in the models. But
PW values are expected to drop to around 1.5 inches by tomorrow as
the main boundary associated with the low pressure system
progresses eastward. As a result, locally heavy rainfall will be
possible inside any strong storms, mainly in Jackson County, but
it will not be a widespread concern for our area.

Temperatures will not change much over the next few days while
this low pressure system moves out of the area. There will be
plenty of sunshine for most of our area, so high temperatures
will still be in the mid- 80s, and low temperatures will be in
the upper 60s for most places over the next few days. While the
temperatures won't change that much, it will feel a bit nicer the
next few days though thanks to lower humdity after the system
progresses through. So, overall we will have drier and slightly
more comfortable weather in store for the next few days with the
chance of a shower or two in Jackson County tonight and tomorrow.
MSW

.LONG TERM (Friday through Tuesday)...
The cut off low is expected to move out of the region, a high
pressure begins to dominate the CWA with expected conditions to be
rather pleasant. As the high begins to dominate the CWA temps are
expect to start to come back up, however with the NW flow from
the ridge and drier air PoPs are still expected to remain fairly
low. The next potential weather maker, however, is expected to
start it's development over TX/CO/OK on Sunday. As a short wave
trough moves over the Rockies, it begins to transition into a low
as it hits the panhandle of TX/OK. Guidance is still pegging the
center of the low moving up towards the Great Lakes on Monday,
however there does appear to be a boundary that drags into the
ArkLaTx as the low moves off. With this boundary our afternoon
PoPs do increase, however it is a gradual increase in the Monday
and Tuesday afternoon hours. The main question will be how strong
the boundary is and how deep into the Deep South the boundary
progression will be. -KO

&&

.AVIATION...
VFR conditions prevail at most area airports and will persist
through the forecast period for these airports. KMCB and GPT will
experience LIFR and IFR conditions around daybreak tomorrow
morning due to fog conditions. Vicinity showers will be possible
at GPT this afternoon for lingering scattered showers over the
area. HUM could see lower visibilities and MVFR conditions around
daybreak tomorrow due to fog conditions. VFR conditions will
return at MCB, GPT, and HUM tomorrow mid-morning and will persist
through the forecast period. MSW

&&

.MARINE...
Winds will be northerly to northeasterly and moderate (<15 knots)
tonight through Saturday. Winds will be easterly and moderate (<15
knots) Sunday through Tuesday. Wave heights will correspond to
wind speeds. MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  62  83  62  84 /  10  10   0  10
BTR  62  83  62  84 /   0  10   0  10
ASD  64  86  64  87 /  10  10  10  10
MSY  69  85  69  86 /  10  10  10  10
GPT  68  83  67  85 /  30  20  20  20
PQL  68  83  68  85 /  40  30  30  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Oct 5, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
501 PM CDT Tue Oct 5 2021

MSZ069-070-052245-
Pike MS-Amite MS-
501 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of northwestern Pike
and eastern Amite Counties through 545 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smithdale, or 11 miles west of Mccomb, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mccomb, Magnolia, Summit, Smithdale and Mccomb Airport.

This includes Interstate 55 in Mississippi between mile markers 12
and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3121 9039 3106 9066 3132 9078 3135 9071
      3135 9054
TIME...MOT...LOC 2201Z 327DEG 12KT 3131 9065

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:26 PM CDTSpecial Marine WarningLIX64 min
Oct 4, 8:22 PM CDTSpecial Marine WarningLIX53 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.